Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 133, NWS Jackson, MS

April 29, 2002Carroll County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2002, 1:06 AM CDT for Carroll County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2002, 1:06 AM CDT (06:06 UTC)
Expired
Apr 29, 2002, 1:30 AM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Carroll County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:00 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS54 KJAN 290606
SVRJAN
MSC015-290630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT MON APR 29 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 130 AM CDT

* AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM OVER BLACKHAWK...OR ABOUT 14 MILES WEST OF     
  VAIDEN MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR VAIDEN AT 120 AM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3345 9007 3329 8996 3326 8972 3340 8967

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:28 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 29, 12:28 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CDT MON APR 29 2002

AT MIDNIGHT...SUBJECTIVE SURFACE ANALYSIS HAS FRONT AROUND THE U.S.
HIGHWAY 82 CORRIDOR.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG
THE FRONT LATE THIS EVENING...AND SEVERE THUNDERSTORM WATCH NUMBER
180 HAS BEEN ISSUED BY SPC UNTIL 400 AM.  WITH THIS IN MIND...A
QUICK UPDATE WILL BE COMING TO INCLUDE MENTION OF THE WATCH (AND
SEVERE) ACROSS THE AFFECTED COUNTIES.  IM ALSO PLANNING ON REMOVING
THE MENTION OF PRECIP FROM GRENADA COUNTY.  UPDATE OUT IN A FEW
MINUTES.

FCSTID = 10

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

BUTTS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:54 PM CDTSevere Thunderstorm WarningJANWashington36 min
Apr 29, 12:21 AM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower24 min
Apr 29, 12:30 AM CDTSevere Thunderstorm WarningJANHolmes, Leflore45 min
Apr 29, 12:47 AM CDTSevere Thunderstorm WarningJANSunflower23 min
Apr 29, 1:56 AM CDTSevere Thunderstorm WarningJANChoctaw34 min
Apr 29, 1:38 PM CDTSevere Thunderstorm WarningJANSmith37 min
Apr 29, 2:11 PM CDTSevere Thunderstorm WarningJANJasper34 min
Apr 29, 2:38 PM CDTSevere Thunderstorm WarningJANJones37 min
Apr 29, 2:43 PM CDTSevere Thunderstorm WarningJANClarke47 min
Apr 29, 3:25 PM CDTSevere Thunderstorm WarningJANJones50 min
Apr 29, 3:32 PM CDTSevere Thunderstorm WarningJANClarke13 min
Apr 29, 6:20 PM CDTSevere Thunderstorm WarningJANBolivar25 min
Apr 29, 6:52 PM CDTSevere Thunderstorm WarningJANCovington38 min
Apr 29, 6:58 PM CDTSevere Thunderstorm WarningJANBolivar, Washington32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.